Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 14, 2011, 12:07 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2011, 12:07 PM MDT (18:07 UTC)
- Expired
- Jun 14, 2011, 1:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
860
WUUS53 KGLD 141807
SVRGLD
COC017-063-141900-
/O.NEW.KGLD.SV.W.0078.110614T1807Z-110614T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1207 PM MDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
SOUTHERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 100 PM MDT
* AT 1206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTH OF FLAGLER...AND WAS MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
VONA...STRATTON AND FIRSTVIEW.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 427.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 158 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3924 10316 3946 10298 3917 10212 3870 10254
3891 10317
TIME...MOT...LOC 1807Z 301DEG 23KT 3914 10300
WIND...HAIL 60MPH 1.00IN
$$
BULLER2 follow-up statements
653
WWUS53 KGLD 141842
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1242 PM MDT TUE JUN 14 2011
COC017-063-141900-
/O.CON.KGLD.SV.W.0078.000000T0000Z-110614T1900Z/
CHEYENNE CO-KIT CARSON CO-
1242 PM MDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KIT
CARSON AND WESTERN CHEYENNE COUNTIES UNTIL 100 PM MDT...
AT 1238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES
NORTH OF FIRSTVIEW...AND WAS MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 418 AND 427.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 3911 10316 3932 10256 3917 10212 3870 10254
3891 10317
TIME...MOT...LOC 1841Z 298DEG 27KT 3904 10255
WIND...HAIL 60MPH 1.00IN
$$
BULLER936
WWUS53 KGLD 141902
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
102 PM MDT TUE JUN 14 2011
COC017-063-141912-
/O.EXP.KGLD.SV.W.0078.000000T0000Z-110614T1900Z/
CHEYENNE CO-KIT CARSON CO-
102 PM MDT TUE JUN 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIT CARSON AND
WESTERN CHEYENNE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 3911 10316 3932 10256 3917 10212 3870 10254
3891 10317
TIME...MOT...LOC 1842Z 298DEG 27KT 3904 10254
$$
BULLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:53 AM MDT, 14 minutes earlier.
Area forecast discussion, Jun 14, 11:53 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1153 AM MDT TUE JUN 14 2011 .UPDATE... 1145 AM MDT TUE JUN 14 2011 JUST COMPLETED ANOTHER UPDATE. SMALL CLUSTER OF THUNDERSTORMS HAVE DEVELOPED AND MOVED INTO THE WESTERN PORTION OF THE AREA. COVERAGE IS MORE THAN ISOLATED SO INCREASED TO CHANCE IN THE SOUTHWEST PORTION OF THE AREA AHEAD OF INCOMING SHORTWAVE TROUGH...JET MAX...AND AREA OF LOW LEVEL CONVERGENCE. BULLER && .DISCUSSION... 342 AM MDT TUE JUN 14 2011 IMMEDIATE FORECAST CHALLENGES WILL BE HOW LONG THE ONGOING SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE FORECAST AREA THIS MORNING AND IF THEY WILL REDEVELOP OVER PORTIONS OF THE AREA THIS AFTERNOON. FORECAST CONCERNS MID WEEK ARE HOW MUCH TEMPERATURES WARM UNDER A RIDGE ALOFT FOLLOWED BY THE POSSIBILITY OF MORE THUNDERSTORMS LATE IN THE WEEK AND OVER THE WEEKEND. THIS MORNING WILL START OFF WITH A FEW SHOWERS AND ISOLATED THUNDERSTORMS WITH PATCHY AREAS OF FOG AS A SHORT WAVE TROUGH MOVES ACROSS THE AREA AHEAD OF THE MAIN UPPER TROUGH EXPECTED TO MOVE ACROSS THE HIGH PLAINS REGION AROUND MID DAY. SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST AS THE UPPER TROUGH MOVES EAST. A STRONG AREA OF SUBSIDENCE MOVES IN ACROSS THE AREA ON THE BACK SIDE OF THE UPPER TROUGH...SO SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TO CONTINUE INTO THE EVENING. THE SHORT WAVE RIDGE BEGINS BUILDING OVER THE ROCKIES AND HIGH PLAINS TONIGHT...BUT IS NOT AS AMPLIFIED AS PREVIOUS MODEL RUNS INDICATED FOR WEDNESDAY AND WEDNESDAY NIGHT. THIS MEANS TEMPERATURES MAY NOT WARM AS MUCH AS PREVIOUSLY EXPECTED ON WEDNESDAY AND THURSDAY AHEAD OF THE NEXT UPPER TROUGH...ALTHOUGH HIGHS IN THE 80S AND 90S ARE STILL EXPECTED FROM THURSDAY THROUGH THE WEEKEND. THE LESS AMPLIFIED UPPER FLOW WILL ALSO MEAN THE REGION WILL BE MORE OPEN TO THE SHORT WAVE TROUGHS THAT WILL BE MOVING THROUGH THE UPPER FLOW AS IT FLATTENS DURING THE LATTER PART OF THE WEEK AND BECOMES MORE SOUTHWESTERLY BY THE WEEKEND. HAVE KEPT A MENTION OF THUNDERSTORMS IN THE FORECAST EACH EVENING FROM WEDNESDAY THROUGH SATURDAY AS A RESULT. IT LOOKS LIKE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAY BE WARRANTED BETWEEN SUNDAY AND TUESDAY AS NEXT MAJOR UPPER TROUGH APPROACHES AND MOVES ACROSS THE REGION AS A LOW DEEPENS OVER THE NORTHERN TIER OF UNITED STATES DURING THE FIRST OF NEXT WEEK. HAVE LEFT IT OUT FOR NOW AS CONFIDENCE IS LOW AS THAT SYSTEM IS STILL WELL OUTSIDE OF THE CONUS UPPER AIR NETWORK. LOCKHART && .AVIATION... 1145 AM MDT TUE JUN 14 2011 FOR THE 18Z TAFS...SMALL CLUSTER OF THUNDERSTORMS HAVE FORMED OUT TO THE WEST OF KGLD. EXPECT SOME OTHER DEVELOPMENT BUT LOOKS LIKE THE THUNDERSTORMS TO THE WEST MAY GET CLOSE TO KGLD SO PUT VCTS IN THERE FOR NOW. WINDS WILL REMAIN GUSTY UNTIL NEAR 00Z AND THEN BECOME LIGHT AND VARIABLE UNTIL TOMORROW MORNING. OUTSIDE OF THE THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 14, 10:45 AM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT TUE JUN 14 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT TUE JUN 14 2011 /1145 AM CDT TUE JUN 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. HOWEVER...THEY ARE EXPECTED TO STAY BELOW SEVERE LEVELS WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT INTO SATURDAY NIGHT. ON THURSDAY...IT WILL BE POSSIBLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. OTHERWISE...THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:26 PM MDT | Special Weather Statement | GLD | Yuma | 34 min |
| Jun 14, 1:26 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.